Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 3, 2012, 8:13 AM CDT for Callahan County, Texas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 8:13 AM CDT (13:13 UTC)
- Expired
- Apr 3, 2012, 8:24 AM CDT
- In force
- 11 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Callahan County, TX
The radar
The Dyess AFB radar (KDYX), 45 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1939 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
089
WUUS54 KSJT 031313
SVRSJT
TXC059-031345-
/O.NEW.KSJT.SV.W.0015.120403T1313Z-120403T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
813 AM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 845 AM CDT
* AT 812 AM CDT...A SEVERE THUNDERSTORM WAS 3 MILES SOUTH OF CROSS
PLAINS...OR 23 MILES NORTHEAST OF COLEMAN...MOVING NORTHEAST AT 30
MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
SOUTHEASTERN CALLAHAN COUNTY.
LAT...LON 3208 9928 3212 9928 3215 9927 3226 9912
3225 9911 3208 9911 3208 9912
TIME...MOT...LOC 1313Z 236DEG 25KT 3210 9917
$$
JOHNSON1 follow-up statement
416
WWUS54 KSJT 031324
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
824 AM CDT TUE APR 3 2012
TXC059-031335-
/O.CAN.KSJT.SV.W.0015.000000T0000Z-120403T1345Z/
CALLAHAN TX-
824 AM CDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALLAHAN COUNTY
IS CANCELLED...
THE STORM HAS MOVED INTO EASTLAND COUNTY.
LAT...LON 3208 9928 3212 9928 3215 9927 3226 9912
3225 9911 3208 9911 3208 9912
TIME...MOT...LOC 1325Z 236DEG 25KT 3222 9903
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:01 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 3, 7:01 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 701 AM CDT TUE APR 3 2012 .DISCUSSION... SEE 12Z AVIATION DISCUSSION BELOW. && .AVIATION... GENERALLY A VFR FORECAST TODAY WITH TEMPO MVFR CONDITIONS ASSOCIATED WITH CONVECTION THIS MORNING. LIGHT WEST TO NORTHWEST WINDS EARLY THIS MORNING WILL GUST TO AROUND 20 KT AFTER 17Z...THEN DIMINISH BY SUNSET. VFR CONDITIONS WILL PREVAIL OVERNIGHT WITH LIGHT WINDS. && .PREV DISCUSSION... /ISSUED 357 AM CDT TUE APR 3 2012/ SHORT TERM... POTENT UPPER LOW OVER NEW MEXICO WILL SLOWLY MOVE EAST INTO THE TEXAS HANDLE TONIGHT. PACIFIC FRONT HAS PUSHED EAST OF A JUNCTION... BRADY... ABILENE...HASKELL LINE. IT WAS STILL UNSTABLE ALONG AND AHEAD OF THE FRONT WITH RUC MUCAPES OF 2000 J/KG AND 0-6 KM SHEARS OF 40 KTS. CAN NOT RULE OUT AN ISOLATED SEVERE THUNDERSTORMS EAST OF THE PACIFIC FRONT THIS MORNING. HOWEVER...DRIER WESTERLY AIR AT THIS SURFACE WILL WORK EASTWARD BY NOON...ENDING THE SEVERE THREAT. THERE AS OUTSIDE CHANCE OF A SHOWER...AS 700 MB MOISTURE WAS WRAPPED AROUND THE UPPER THIS MORNING ACROSS WEST TEXAS. THIS IS EXPECTED TO MOVE NORTH OF THE REGION BY EARLY AFTERNOON. OTHERWISE...DRY DESERT AIR AT THE SURFACE WILL BE GUSTY AT TIMES THIS AFTERNOON...ELEVATING FIRE WEATHER CONDITIONS. LONG TERM... GUSTY WEST WINDS WILL AGAIN ELEVATE FIRE CONDITIONS WEDNESDAY AS SURFACE LOW IN NW TEXAS MOVES NE INTO CENTRAL OKLAHOMA. COOL AIR FILTERS IN WEDNESDAY NIGHT AS A WEAK COLD FRONT MOVES INTO THE REGION. LATER THIS WEEK...THERE IS STILL THE POTENTIAL FOR DRYLINE THUNDERSTORMS FRIDAY NIGHT. A COLD FRONT SATURDAY WILL ALSO BRING A CHANCE FOR THUNDERSTORMS...MAINLY SOUTH OF THE I-20 CORRIDOR. ADDED SLIGHT CHANCE OF STORMS SATURDAY NIGHT AND SUNDAY WITH LIFT OF MOISTURE OVER THE FRONT. CONFIDENCE REMAINS LOW HOWEVER SO KEPT POPS AT 20 PERCENT. FIRE WEATHER. GUSTY DRY WEST WINDS WILL ELEVATED FIRE DANGER THIS AFTERNOON AND WEDNESDAY AFTERNOON...AS A SURFACE LOW IN NW TEXAS MOVES INTO CENTRAL OKLAHOMA. WINDS SPEEDS ARE EXPECTED TO REMAIN BELOW CRITICAL LEVELS. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 79 50 81 49 83 / 20 10 0 0 0 SAN ANGELO 82 47 85 49 90 / 20 10 0 0 0 JUNCTION 81 46 87 48 91 / 20 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/24
Hazardous weather outlook, Apr 3, 4:53 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 453 AM CDT TUE APR 3 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 453 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. WHILE THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS...WILL BE ALONG AND EAST OF A JUNCTION TO MASON TO BROWNWOOD LINE...ONE OR TWO STORMS COULD ALSO BECOME SEVERE IN THE CONCHO VALLEY AND BIG COUNTRY. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 3, 4:23 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
423 AM CDT TUE APR 3 2012
TXZ065-071-072-031000-
IRION TX-TOM GREEN TX-COKE TX-
423 AM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 AM CDT FOR
IRION...TOM GREEN AND COKE COUNTIES...
AT 419 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHWEST OF TANKERSLEY...OR
ABOUT 13 MILES NORTHEAST OF MERTZON...MOVING NORTHEAST AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
GRAPE CREEK AND CARLSBAD BY 435 AM CDT
US-277 NEAR THE TOM GREEN-COKE COUNTY LINE AND ORIENT BY 450 AM CDT
THE INTERSECTION OF HIGHWAY 208 AND RANCH ROAD 2662 BY 455 AM CDT
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3141 10080 3194 10066 3165 10023 3158 10023
3158 10017 3132 10063
TIME...MOT...LOC 0923Z 213DEG 45KT 3145 10065Local storm report, Apr 3, 5:22 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
522 AM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM HAIL BALLINGER 31.74N 99.96W
04/03/2012 E0.88 INCH RUNNELS TX PUBLIC
NICKEL SIZE HAIL IN BALLINGER
&&
EVENT NUMBER SJT1200076
JWSpecial weather statement, Apr 3, 5:31 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
531 AM CDT TUE APR 3 2012
TXZ066-127-128-139-140-031130-
RUNNELS TX-TAYLOR TX-COLEMAN TX-CALLAHAN TX-BROWN TX-
531 AM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 AM CDT FOR
RUNNELS...TAYLOR...COLEMAN...CALLAHAN AND BROWN COUNTIES...
AT 528 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
6 MILES NORTH OF WINTERS TO 8 MILES NORTHEAST OF BALLINGER TO 12
MILES NORTHEAST OF PAINT ROCK...MOVING EAST AT 45 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
VOSS BY 540 AM CDT
MOZELLE AND GLEN COVE BY 545 AM CDT
HORDS CREEK RESERVOIR...VALERA...NOVICE AND GOLDSBORO BY 550 AM CDT
SILVER VALLEY BY 555 AM CDT
OPLIN AND LAKE COLEMAN BY 600 AM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3166 9905 3156 9970 3158 9971 3156 9972
3158 9972 3158 9982 3211 10009 3225 9936
TIME...MOT...LOC 1031Z 259DEG 40KT 3205 9993 3183 9981
3161 9971Local storm report, Apr 3, 5:51 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
551 AM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL 13 E BALLINGER 31.74N 99.73W
04/03/2012 M0.88 INCH RUNNELS TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1200077
JWLocal storm report, Apr 3, 7:53 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
753 AM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL ROWENA 31.65N 100.05W
04/03/2012 E0.88 INCH RUNNELS TX BROADCAST MEDIA
PEA TO NICKEL SIZE HAIL NEAR ROWENA REPORTED BY PUBLIC
THROUGH MEDIA
&&
EVENT NUMBER SJT1200078
SNSpecial weather statement, Apr 3, 7:55 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
755 AM CDT TUE APR 3 2012
TXZ128-139-031400-
COLEMAN TX-CALLAHAN TX-
755 AM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 AM CDT FOR
COLEMAN AND CALLAHAN COUNTIES...
AT 753 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES NORTHWEST OF BURKETT...OR ABOUT
17 MILES NORTH OF COLEMAN...MOVING NORTHEAST AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CROSS PLAINS BY 805 AM CDT
ATWELL BY 815 AM CDT
PUTNAM BY 820 AM CDT
I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE BY 825 AM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3208 9919 3200 9920 3194 9930 3205 9947
3246 9915 3243 9910 3208 9911
TIME...MOT...LOC 1255Z 217DEG 42KT 3208 9931The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:38 PM CDT | Special Weather Statement | SJT | Haskell | 22 min |
| Apr 2, 8:10 PM CDT | Special Weather Statement | SJT | Throckmorton | 50 min |
| Apr 2, 8:23 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 37 min |
| Apr 2, 9:09 PM CDT | Special Weather Statement | SJT | Throckmorton | 36 min |
| Apr 2, 9:45 PM CDT | Special Weather Statement | SJT | Throckmorton | 45 min |
| Apr 2, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 49 min |
| Apr 2, 10:45 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 30 min |
| Apr 3, 4:23 AM CDT | Special Weather Statement | SJT | Coke | 37 min |
| Apr 3, 4:46 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 44 min |
| Apr 3, 5:31 AM CDT | Special Weather Statement | SJT | Coleman | 59 min |
| Apr 3, 7:55 AM CDT | Special Weather Statement | SJT | Callahan | 65 min |
| Apr 3, 8:23 AM CDT | Special Weather Statement | SJT | Brown | 37 min |
| Apr 3, 9:07 AM CDT | Special Weather Statement | SJT | Brown | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.